I have been having lower leg (bilateral and feet pain for the past month, occasional stiffness and swelling in my hands. Little red tiny dots on the top of my feet (very light). Sometimes my feet get a little red from my big toe up to my lower ankle, ANA titer came back at 1:160 with a speckled pattern? My EMG came back normal on my left leg, I was tested for Lupus, Mitochondrial, Sjogrens, thyroid, B2 Glycoprotein everything was normal. CPK normal.Cardiolipin normal. I have had 3 cardiac ablations in the past year for SVT and I am on toprol, cardizem and Lexapro, Gabapentin. My neurologist thinks it may be Diabetic Neuopathy because I had gestational diabetes when I was pregnant and have a family hx. my 3 hour glucose was normal except my 3rd hour was a little low; so I am not diabetic so I dont understand this diagnosis. I need to know what this ANA titer may mean and what you think I might have. When I dont take the Gabapentin I am in pain. Even when I take it I can still feel it off and on throughout the day. I am 28 yrs old 5'7 160 lbs. Please give me your honest opinion on my pain and ANA Titer..tx!
A positive ANA titer can be found in a variety of rheumatologic diseases, such as lupus or rheumatoid arthritis.
As for the speckled pattern, in addition to lupus, dermatomysitis, mixed connective tissue disorder, scleroderma or Sjogren's syndrome can all be the cause.
That being said, a substantial proportion of the general population without disease can also present with a positive ANA test.
The next step would be a referral to a rheumatologist, who can do more specific antibody testing to exclude the aforementioned diseases.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Kevin Pho, M.D.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.